MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 13MM SZ 6-7 LT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 13MM SZ 6-7 LT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71423365
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due ti lateral poly plug had become dislodged and hinge axle was protruding laterally.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis during this investigation noted that abrasion, burnishing and deformation were observed in the bearing regions on the superior surface of the tibial insert, the inferior surface of the insert displayed a lower level of abrasion, burnishing and deformation.The immediate cause of the dislodged poly plug and hinge axle could not be determined.No material or manufacturing deviations were observed in this investigation.A clinical investigation concluded based on the information available, the root cause for the breakage of the poly-plug and the migration of the hinge axle cannot be determined as the rest of the hinge components remained implanted and only the revised portions from the rebuild were available for evaluation.There was no report of a fall or trauma that precipitated this event.It is unknown, if this patient¿s ¿dense arthrofibrosis throughout the joint or the patient¿s body habitus with a bmi of 39.5 played a role in this event.No information on the patient¿s current status has been submitted at this time.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.A review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
LEGION HK GD MOTION ISRT 13MM SZ 6-7 LT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7375046
Report Number1020279-2018-00614
Device Sequence Number11067870
Product Code JWH
UDI-Device Identifier00885556031261
UDI-Public00885556031261
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2019
Device Catalogue Number71423365
Device Lot Number09AM06222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
03/02/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/05/2018
05/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR